Alert archive / Maine / River Flood Warnings in 2008
River Flood Warning 1, NWS Caribou, ME
NWS Caribou, ME issued this river flood warning at Apr 19, 2008, 11:33 AM EDT for Penobscot County, Maine. It took effect at Apr 19, 2008, 2:00 PM EDT. It was in force for 17 days.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 11:33 AM EDT (15:33 UTC)
- In effect from
- Apr 19, 2008, 2:00 PM EDT
- Expired
- May 6, 2008, 6:09 AM EDT
- In force
- 17 days
- Issued by
- NWS Caribou, ME
- Flood severity
- Minor
County Penobscot County, ME
The radar
The Caribou radar (KCBW), 97 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mattawamkeag River at Mattawamkeag (MATM1).
- Action stage
- 13 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 16 ft
- Major stage
- 17.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01030500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this river flood warning went out at Apr 19, 11:02 AM EDT, 31 minutes earlier.
Area forecast discussion, Apr 19, 11:02 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1102 AM EDT SAT APR 19 2008
.SYNOPSIS...
AN AREA OF HIGH PRESSURE IN EASTERN CANADA WILL SLIDE INTO THE
MARITIMES OVER THE WEEKEND AND THEN SOUTH OF NOVA SCOTIA ON
MONDAY. THE HIGH WILL REMAIN SOUTH OF NOVA SCOTIA THROUGH EARLY
NEXT WEEK AS A FRONTAL BOUNDARY STALLS TO THE NORTHEAST.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE ADJUSTED CLOUD COVER AND POPS THRU THE AFTERNOON.
HIGH PRESSURE IN QUEBEC IS PUSHING COOLER AIR INTO THE AREA FROM
THE NORTHEAST AS A WEAK FRONTAL BOUNDARY ACROSS THE NORTH
PROVIDES FOCUS FOR SOME SCATTERED LIGHT SHOWERS. THE FRONTAL
BOUNDARY WILL REMAIN ACROSS THE FAR NORTH TONIGHT AS THE HIGH
MOVES INTO THE MARITIMES AND BEGINS TO ALLOW RIDGING TO RETURN TO
THE AREA. THIS WILL ALLOW TEMPS TO BE NEAR NORMAL TO A COUPLE
DEGREES ABOVE NORMAL OVER THE WEEKEND AS THE NORTH REMAINS MOSTLY
CLOUDY AND DOWNEAST STAYS PARTLY CLOUDY.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
FRONTAL BNDRY ACROSS THE FAR N XPCTD TO SLOWLY LIFT JUST N OF THE
AREA SUN INTO MON... GFS HINTS AT A FEW LGT SHOWERS PSBL ACROSS
THE FAR W AND NW W/ SUN AM W/ THIS FRONTAL SYSTEM BUT REMAINDER OF
THE MODELS SUGGEST JUST MORE CLOUDS ACROSS THE N W/ POPS <15% SO
HAVE STAYED THIS COURSE. DESPITE THE CLOUDS AND PROXIMITY OF THE
FRONT ACROSS NRN AREAS...STILL XPCT TEMPS A LITTLE ABOVE NORMAL
ACROSS THE N ON SUN AND NEAR NORMAL DOWNEAST W/ A SERLY ONSHORE
FLOW...TEMPS SHOULD WARM A FEW DEGREES ALL AREAS ON MON AS THE
FRONT ACROSS THE N LIFTS JUST N OF THE FA.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
XPCT A RATHER QUIET WX PTRN THRU MUCH OF THE XTND PERIOD. THE
FRONTAL SYSTEM JUST N OF THE AREA DISCUSSED ABV IN THE SHORT TERM
SECTION MAY SLIP BCK THRU AS A WEAK BACKDOOR COLD FRONT TUE NGT
BUT SHOULD LIFT BACK N OF THE AREA AS A WARM FRONT AGAIN BY LATE
WED. XPCT A WEAK COLD FRONT TO CROSS THE REGION LATER THU W/ A
STRONGER LOW PRES SYSTEM FOR THE WEEKEND. GENERALLY USED GMOS THRU
THE LONG TERM W/ ONLY MINIMAL ADJUSTMENTS.
&&
.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED ACROSS MOST OF THE AREA TODAY AND TONIGHT
BUT MAY BRIEFLY LOWER TO MVFR IN SOME NORTHERN SPOTS IN PATCHY
LOWER CLOUDS THIS MORNING.
XPCT PRIMARILY VFR CONDS SUN THRU WED.
&&
.MARINE...
BASED ON BUOY REPORTS HAVE ADJUSTED WAVE HEIGHTS LOWER BY 1 FOOT.
WILL RUN SCA SEAS UNTIL 2 PM BASED ON ADJUSTED WAVE FORECAST.
AN SCA FOR SEAS WILL CONTINUE TODAY WITH SEAS NEAR 7 FT IN SOUTH
SWELL THIS MORNING. SEAS ARE EXPECTED TO GRADUALLY DECREASE DURING
THE DAY.
WNDS AND SEAS XPCTD TO REMAIN BLO SCA THRU THE SHORT TERM.
&&
.HYDROLOGY...
RIVERS CONTINUE TO RISE IN RESPONSE TO THE RUNOFF FROM INCREASED
SNOW MELT FOLLOWING OUR WARM WEATHER. THE MATTAWAMKEAG RIVER WILL
LIKELY REACH FLOOD STAGE...CAUSING MINOR FLOODING...DURING THIS
AFTERNOON. FLOW WILL LIKELY CONTINUE TO INCREASE IN RESPONSE TO
THE SNOW MELT. MANY ICE JAMS HAVE CLEARED...BUT ACROSS THE FAR
NORTH...OVER THE ALLAGASH...SAINT JOHN AND PARTS OF THE
AROOSTOOK... SOME ICE JAMS ARE STILL POSSIBLE AS THE ICE LIFTS AND
MOVES DOWNSTREAM.
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT THIS
AFTERNOON FOR ANZ050-051.
&&
NEAR TERM...BLOOMER/MIGNONE
SHORT TERM...FITZSIMMONS/KHW
LONG TERM...FITZSIMMONS/KHW
AVIATION...BLOOMER/MIGNONE
MARINE...BLOOMER/MIGNONE/FITZSIMMONS/KHW
HYDROLOGY...FITZSIMMONSHazardous weather outlook, Apr 19, 6:02 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 602 AM EDT SAT APR 19 2008 MEZ001>006-010-011-015>017-029>032-201015- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 602 AM EDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT RIVER AND STREAM LEVELS WILL REMAIN ELEVATED AND CONTINUE TO RISE ACROSS THE REGION THROUGH THE WEEKEND AS MILD TEMPERATURES LEAD TO CONTINUED SNOW MELT. ACROSS NORTHERN RIVER BASINS...ICE MOVEMENT WILL ALSO CONTINUE WHICH COULD LEAD TO ICE JAMS AND SUDDEN FLUCTUATIONS IN RIVER LEVELS. PLEASE MONITOR HYDROLOGIC STATEMENTS...FLOOD WARNINGS AND FLOOD WATCHES FOR THE LATEST HYDROLOGIC INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... IF FLOODING IS OBSERVED PLEASE CONTACT YOUR LOCAL POLICE DEPARTMENT SO THEY CAN RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU. ANZ050>052-201015- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 602 AM EDT SAT APR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 12:52 AM EDT | Areal Flood Advisory | CAR | Aroostook | 12 hr |
| Apr 19, 1:43 PM EDT | Areal Flood Advisory | CAR | Aroostook | 3 hr |
| Apr 19, 4:32 PM EDT | Areal Flood Warning | CAR | Aroostook | 4 hr |
Nearby
River Flood Warnings in Maine, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.